Density of smooth maps for fractional Sobolev spaces W s,p into simply connected manifolds when s1
Confluentes Mathematici, Tome 5 (2013) no. 2, pp. 3-22.

Given a compact manifold N n ν and real numbers s1 and 1p<, we prove that the class C (Q ¯ m ;N n ) of smooth maps on the cube with values into N n is strongly dense in the fractional Sobolev space W s,p (Q m ;N n ) when N n is sp simply connected. For sp integer, we prove weak sequential density of C (Q ¯ m ;N n ) when N n is sp-1 simply connected. The proofs are based on the existence of a retraction of ν onto N n except for a small subset of N n and on a pointwise estimate of fractional derivatives of composition of maps in W s,p W 1,sp .

DOI : https://doi.org/10.5802/cml.5
Classification : 58D15,  46E35,  46T20
Mots clés : Strong density; weak sequential density; Sobolev maps; fractional Sobolev spaces; simply connectedness
@article{CML_2013__5_2_3_0,
     author = {Bousquet, Pierre and Ponce, Augusto C. and Van Schaftingen, Jean},
     title = {Density of smooth maps for fractional {Sobolev} spaces $W^{s, p}$ into $\ell $ simply connected manifolds when $s \ge 1$},
     journal = {Confluentes Mathematici},
     pages = {3--22},
     publisher = {Institut Camille Jordan},
     volume = {5},
     number = {2},
     year = {2013},
     doi = {10.5802/cml.5},
     mrnumber = {3145030},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/cml.5/}
}
TY  - JOUR
AU  - Bousquet, Pierre
AU  - Ponce, Augusto C.
AU  - Van Schaftingen, Jean
TI  - Density of smooth maps for fractional Sobolev spaces $W^{s, p}$ into $\ell $ simply connected manifolds when $s \ge 1$
JO  - Confluentes Mathematici
PY  - 2013
DA  - 2013///
SP  - 3
EP  - 22
VL  - 5
IS  - 2
PB  - Institut Camille Jordan
UR  - http://www.numdam.org/articles/10.5802/cml.5/
UR  - https://www.ams.org/mathscinet-getitem?mr=3145030
UR  - https://doi.org/10.5802/cml.5
DO  - 10.5802/cml.5
LA  - en
ID  - CML_2013__5_2_3_0
ER  - 
Bousquet, Pierre; Ponce, Augusto C.; Van Schaftingen, Jean. Density of smooth maps for fractional Sobolev spaces $W^{s, p}$ into $\ell $ simply connected manifolds when $s \ge 1$. Confluentes Mathematici, Tome 5 (2013) no. 2, pp. 3-22. doi : 10.5802/cml.5. http://www.numdam.org/articles/10.5802/cml.5/

[1] Adams, Robert A. Sobolev spaces, Academic Press, New York-London (Pure and Applied Mathematics, Vol. 65) | MR 450957 | Zbl 0314.46030

[2] Bethuel, Fabrice A characterization of maps in H 1 (B 3 ,S 2 ) which can be approximated by smooth maps, Ann. Inst. H. Poincaré Anal. Non Linéaire, Volume 7, pp. 269-286 | Numdam | MR 1067776 | Zbl 0708.58004

[3] Bethuel, Fabrice Approximations in trace spaces defined between manifolds, Nonlinear Anal., Volume 24 no. 1, pp. 121-130 | Article | MR 1308474 | Zbl 0824.58011

[4] Bethuel, Fabrice The approximation problem for Sobolev maps between two manifolds, Acta Math., Volume 167 no. 3-4, pp. 153-206 | Article | MR 1120602 | Zbl 0756.46017

[5] Brezis, Haïm; Mironescu, Petru (in preparation)

[6] Brezis, Haïm; Mironescu, Petru Gagliardo-Nirenberg, composition and products in fractional Sobolev spaces, J. Evol. Equ., Volume 1 no. 4, pp. 387-404 | Article | MR 1877265 | Zbl 1023.46031

[7] Brezis, Haïm; Nirenberg, Louis Degree theory and BMO, Part I : compact manifolds without boundaries, Selecta Math., pp. 197-263 | MR 1354598 | Zbl 0852.58010

[8] Bousquet, Pierre; Ponce, Augusto C.; Van Schaftingen, Jean Strong density for higher order Sobolev spaces into compact manifolds (submitted paper)

[9] Bethuel, Fabrice; Zheng, Xiao Min Density of smooth functions between two manifolds in Sobolev spaces, J. Funct. Anal., Volume 80 no. 1, pp. 60-75 | Article | MR 960223 | Zbl 0657.46027

[10] Escobedo, Miguel Some remarks on the density of regular mappings in Sobolev classes of S M -valued functions, Rev. Mat. Univ. Complut. Madrid, Volume 1 no. 1-3, pp. 127-144 | MR 977045 | Zbl 0678.46028

[11] Federer, Herbert; Fleming, Wendell H. Normal and integral currents, Ann. of Math. (2), Volume 72, pp. 458-520 | MR 123260 | Zbl 0187.31301

[12] Gagliardo, Emilio Caratterizzazioni delle tracce sulla frontiera relative ad alcune classi di funzioni in n variabili, Rend. Sem. Mat. Univ. Padova, Volume 27, pp. 284-305 | Numdam | MR 102739 | Zbl 0087.10902

[13] Gagliardo, Emilio Ulteriori proprietà di alcune classi di funzioni in più variabili, Ricerche Mat., Volume 8, pp. 24-51 | MR 109295 | Zbl 0199.44701

[14] Gastel, Andreas; Nerf, Andreas J. Density of smooth maps in W k,p (M,N) for a close to critical domain dimension, Ann. Global Anal. Geom., Volume 39 no. 2, pp. 107-129 | MR 2748341 | Zbl 1207.58012

[15] Hajłasz, Piotr Approximation of Sobolev mappings, Nonlinear Anal., Volume 22 no. 12, pp. 1579-1591 | Article | MR 1285094 | Zbl 0820.46028

[16] Hang, Fengbo Density problems for W 1,1 (M,N), Comm. Pure Appl. Math., Volume 55 no. 7, pp. 937-947 | Article | MR 1894159 | Zbl 1020.58010

[17] Hedberg, Lars Inge On certain convolution inequalities, Proc. Amer. Math. Soc., Volume 36, pp. 505-510 | MR 312232 | Zbl 0283.26003

[18] Hardt, Robert; Kinderlehrer, David; Lin, Fang-Hua Stable defects of minimizers of constrained variational principles, Ann. Inst. H. Poincaré Anal. Non Linéaire, Volume 5 no. 4, pp. 297-322 | Numdam | Zbl 0657.49018

[19] Hang, Fengbo; Lin, Fanghua Topology of Sobolev mappings. II, Acta Math., Volume 191 no. 1, pp. 55-107 | MR 2020419 | Zbl 1061.46032

[20] Hang, Fengbo; Lin, Fanghua Topology of Sobolev mappings. III, Comm. Pure Appl. Math., Volume 56 no. 10, pp. 1383-1415 | Article | MR 1988894 | Zbl 1038.46026

[21] Mazʼya, Vladimir Sobolev spaces with applications to elliptic partial differential equations, Grundlehren der Mathematischen Wissenschaften, 342, Springer | Article | MR 2777530 | Zbl 1217.46002

[22] Mironescu, Petru; Berestycki, Henri; Bertsch, Michiel; Browder, Felix E.; Nirenberg, Louis; Peletier, Lambertus A.; Véron, Laurent Sobolev maps on manifolds: degree, approximation, lifting, Perspectives in nonlinear partial differential equations (Contemp. Math.), Volume 446, pp. 413-436 (In honor of Haïm Brezis) | Article | MR 2376670 | Zbl 1201.46032

[23] Mazʼya, Vladimir; Shaposhnikova, Tatyana An elementary proof of the Brezis and Mironescu theorem on the composition operator in fractional Sobolev spaces, J. Evol. Equ., Volume 2 no. 1, pp. 113-125 | Article | MR 1890884 | Zbl 1006.46024

[24] Mucci, Domenico Strong density results in trace spaces of maps between manifolds, Manuscripta Math., Volume 128 no. 4, pp. 421-441 | Article | MR 2487434 | Zbl 1171.58002

[25] Nirenberg, Louis On elliptic partial differential equations, Ann. Scuola Norm. Sup. Pisa (3), Volume 13, pp. 115-162 | Numdam | MR 109940 | Zbl 0088.07601

[26] Oru, Frédérique Rôle des oscillations dans quelques problèmes d’analyse non linéaire (Thèse de doctorat)

[27] Pakzad, Mohammad Reza Weak density of smooth maps in W 1,1 (M,N) for non-abelian π 1 (N), Ann. Global Anal. Geom., Volume 23 no. 1, pp. 1-12 | Article | MR 1952855 | Zbl 1040.58002

[28] Pakzad, Mohammad Reza; Rivière, Tristan Weak density of smooth maps for the Dirichlet energy between manifolds, Geom. Funct. Anal., Volume 13 no. 1, pp. 223-257 | Article | Zbl 1028.58008

[29] Rivière, Tristan Dense subsets of H 1/2 (S 2 ,S 1 ), Ann. Global Anal. Geom., Volume 18 no. 5, pp. 517-528 | Article | MR 1790711 | Zbl 0960.35022

[30] Runst, Thomas; Sickel, Winfried Sobolev spaces of fractional order, Nemytskij operators, and nonlinear partial differential equations, de Gruyter Series in Nonlinear Analysis and Applications, 3, Walter de Gruyter & Co. | Article | MR 1419319 | Zbl 0873.35001

[31] Stein, Elias M. Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press | MR 290095 | Zbl 0207.13501

[32] Schoen, Richard; Uhlenbeck, Karen Boundary regularity and the Dirichlet problem for harmonic maps, J. Differential Geom., Volume 18 no. 2, pp. 253-268 | MR 710054 | Zbl 0547.58020

[33] White, Brian Infima of energy functionals in homotopy classes of mappings, J. Differential Geom., Volume 23 no. 2, pp. 127-142 | MR 845702 | Zbl 0588.58017

Cité par Sources :